Arkansas, 2007Hail and Damaging Winds in Arkansas, August 13, 2007
August 13, 2007 · NWS LZK · 4 events in 2 counties and zones
An isolated severe thunderstorm developed during 100+ degree temperatures on the 13th. The storm produced damaging wind gusts and hail in parts of Cave City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed during 100+ degree temperatures on the 13th. The storm produced damaging wind gusts and hail in parts of Cave City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 1:12 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 13, 1:12 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 13 2007
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
WILL CONTINUE A HEAT ADVISORY IN EFFECT THROUGH THURSDAY EVENING FOR
MUCH OF ARKANSAS. THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL
CONTINUE NEARLY STATIONARY OVER THE REGION. THIS SYSTEM WILL
CONTINUE A STRONGHOLD OF ARKANSAS WEATHER THROUGH THE PERIOD WITH
LITTLE OR NO RAIN EXPECTED. HOT AND HUMID WEATHER WILL YIELD HIGH
HEAT INDEX VALUES EACH DAY. A HEAT ADVISORY REMAINS IN EFFECT.(38)
&&
.LONG TERM...FRIDAY THROUGH MONDAY
THE H5 RIDGE THAT HAS BEEN IN PLACE ACROSS THE REGION IS EXPECTED TO
FLATTEN OUT DURING THE EXTENDED FORECAST PERIOD WHILE THE 850 MB
RIDGE SHIFTS TO THE SERN US. THIS WILL OPEN UP THE STATE OF ARKANSAS
TO AN INFLUX OF LOW LEVEL MOISTURE FROM THE GULF. THE INFLUX OF LOW
LEVEL MOISTURE...ALONG WITH THE FLATTENING OF THE RIDGE...COULD LEAD
TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. I HAVE INTRODUCED
SLIGHT CHANCE POPS SATURDAY THRU MONDAY...BUT HAVE OPTED TO HOLD OFF
INTRODUCING POPS ON FRIDAY.
ALSO OF INTEREST IS THE POTENTIAL FOR THE DEVELOPMENT OF TROPICAL
ACTIVITY. VARIOUS MODELS HAVE ALTERNATED BETWEEN MOVING A WEAK
EASTERLY WAVE INTO THE SERN US TO THE DEVELOPMENT OF A FULL BLOWN
TROPICAL CYCLONE IN THE GULF. THE LAST SEVERAL GFS RUNS HAVE PICKED
UP ON THE DEVELOPMENT OF TROPICAL DEPRESSION FOUR WHICH THE NHC IS
NOW ISSUING ADVISORIES FOR...HOWEVER THE GFS HAS ALSO ALTERNATED
BETWEEN TAKING THIS SYSTEM INTO THE GULF OR UP THE EASTERN SEABOARD.
WILL HAVE TO KEEP A CLOSE EYE ON THIS SYSTEM AS IT DEVELOPS OVER THE
NEXT SEVERAL DAYS. 53
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 75 104 75 104 / 0 0 0 0
CAMDEN AR 73 102 73 102 / 0 0 0 0
HARRISON AR 72 100 72 100 / 0 0 0 0
HOT SPRINGS AR 77 106 77 106 / 0 0 0 0
LITTLE ROCK AR 79 106 79 106 / 0 0 0 0
MONTICELLO AR 72 103 72 103 / 0 0 0 0
MOUNT IDA AR 70 103 73 103 / 0 0 0 0
MOUNTAIN HOME AR 73 105 73 105 / 0 0 0 0
NEWPORT AR 75 103 76 103 / 0 0 0 0
PINE BLUFF AR 75 102 75 102 / 0 0 0 0
RUSSELLVILLE AR 76 107 76 107 / 0 0 0 0
SEARCY AR 73 104 73 104 / 0 0 0 0
STUTTGART AR 73 103 73 103 / 0 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&
SHORT TERM...38 / LONG TERM...53
Hazardous weather outlook, Aug 13, 4:00 AM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 13 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY LEVELS...WILL AGAIN
PRODUCE DANGEROUS HEAT INDICES. THUS...A HEAT ADVISORY REMAINS IN
EFFECT FOR MOST OF ARKANSAS. WARM TEMPERATURES WILL CONTINUE INTO
THE OVERNIGHT HOURS...WITH READINGS ONLY FALLING INTO THE MID AND
UPPER 70S. THIS MEANS LITTLE COOLING WILL BE FELT OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE HEAT ADVISORY IS NOW IN EFFECT THROUGH THURSDAY...AND MAY HAVE
TO BE EXTENDED FURTHER OUT IN TIME LATER THIS WEEK. AFTERNOON HEAT
INDEX VALUES WILL BE AROUND 105 DEGREES OVER NORTH ARKANSAS...WITH
105 TO 110 DEGREES COMMON OVER CENTRAL AND SOUTHERN PARTS OF THE
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Thunderstorm Wind, Sharp
- When
- August 13, 5:08 PM CST to 5:11 PM CST
- Where
- Sharp County, 1 mi N of Cave City to Cave City
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.955, -91.540
Trees and power lines were blown down, with one of the trees falling on a pickup truck. Shingles were blown off roofs. Signs at businesses were destroyed.
Hail, Sharp
- When
- August 13, 5:08 PM CST to 5:11 PM CST
- Where
- Sharp County, Cave City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.940, -91.540
Hail up to the size of quarters fell.
Thunderstorm Wind, Independence
- When
- August 13, 5:11 PM CST to 5:15 PM CST
- Where
- Independence County, Cave City to 2 mi S of Cave City
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.930, -91.550
A shop was blown off a house, with some of the debris traveling as much as 500 yards. A storage building at a residence was blown 200 yards, ending up in a pond. Barns and outbuildings were damaged. Trampolines were blown across yards. Trees and power lines were blown down. One of the trees was quite large and hit the corner of a house as it fell.
Hail, Independence
- When
- August 13, 5:11 PM CST to 5:14 PM CST
- Where
- Independence County, Cave City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.930, -91.550
Hail up to the size of quarters fell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
- Hail and Damaging Winds in Virginia, August 13, 2007$30,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40210, 40235, 40234, 40236.